New adverse event signal – Glucagon-like Peptide-1 Receptor Agonists and Suicidality
Last medically reviewed on
18 Oct 2023
The use of glucagon-like peptide-1 receptor agonists (GLP-1 RA) have increased significantly in recent years due to its marked efficacy in body weight reduction in clinical trials and most recently, due to claims by celebrities and social media personalities that they have lost weight after using Ozempic (Semaglutide). While there were earlier concerns on supply shortage due to high demand of on-label and off-label use, there has been reports of a new adverse event signal that has drawn scrutiny from health authorities in the United States (US), European union (EU) and in Asia about its possible link to suicidal episodes.
Sign Up or Log In as a healthcare professional to read the full article.
Kit Yarn is a pharmacist by training and she firmly believes in increasing the healthcare literacy of the public, so that people are able to take charge of their health. She likes to exercise in her free time and occasionally jam on the drums